Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 23, NWS Brownsville, TX

December 3, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 3, 2008, 2:26 AM CST for 5 counties in Texas. It took effect at Dec 3, 2008, 8:20 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2008, 2:26 AM CST (08:26 UTC)
In effect from
Dec 3, 2008, 8:20 AM CST
Expired
Dec 3, 2008, 6:00 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 030826
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
226 AM CST WED DEC 3 2008

...STRONG SOUTH WINDS EXPECTED THIS MORNING AND AFTERNOON FOR THE
LOWER VALLEY...

.LOW PRESSURE UPSTREAM IS INTERACTING WITH HIGH PRESSURE OVER THE
SOUTHEAST U.S TO TIGHTEN THE LOCAL PRESSURE GRADIENT AND PRODUCE
STRONG SOUTH WINDS TODAY. SOUTH WINDS WILL BE BETWEEN 25 AND 35
MPH WITH HIGHER GUSTS FOR SEVERAL HOURS TODAY BEGINNING AROUND
MID MORNING AND LASTING THROUGH THIS AFTERNOON. A COLD FRONT
APPROACHING FROM THE NORTH WILL OVERTAKE THE LOW PRESSURE AREA IN
NORTH TEXAS LATER TODAY AND WILL ALLOW THE GRADIENT TO RELAX...
ALSO REDUCING THE WINDS.

TXZ253>257-032200-
/O.NEW.KBRO.WI.Y.0023.081203T1600Z-081203T2200Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
226 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

THE WIND ADVISORY IS FOR CAMERON...WILLACY AND HIDALGO COUNTIES.
SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL
HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE HIGHEST
WINDS IN HIDALGO COUNTY WILL BE EAST OF A NORTH SOUTH LINE
PARALLELING U.S. HIGHWAY 281.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

54
3 follow-up statements
000 
WWUS74 KBRO 031420
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
820 AM CST WED DEC 3 2008

...STRONG SOUTH WINDS EXPECTED THROUGH THIS AFTERNOON FOR THE
CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS...

.LOW PRESSURE UPSTREAM IS INTERACTING WITH HIGH PRESSURE OVER THE
SOUTHEAST U.S TO TIGHTEN THE LOCAL PRESSURE GRADIENT AND PRODUCE
STRONG SOUTH WINDS TODAY. SOUTH WINDS WILL BE BETWEEN 25 AND 35
MPH WITH HIGHER GUSTS FOR TODAY BEGINNING AROUND MID MORNING AND
LASTING THROUGH THIS AFTERNOON. A COLD FRONT APPROACHING FROM THE
NORTH WILL OVERTAKE THE LOW PRESSURE AREA IN NORTH TEXAS BY THIS
EVENING AND WILL ALLOW THE GRADIENT TO RELAX... ALSO REDUCING THE
WINDS.

TXZ250-251-040000-
/O.EXB.KBRO.WI.Y.0023.081203T1600Z-081204T0000Z/
BROOKS-KENEDY-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA
820 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE WIND ADVISORY IS FOR KENEDY AND BROOKS COUNTIES. SUSTAINED
SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL
HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE HIGHEST
WINDS IN BROOKS COUNTY WILL BE EAST OF A NORTH SOUTH LINE
PARALLELING U.S. HIGHWAY 281.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

TXZ253>257-040000-
/O.EXT.KBRO.WI.Y.0023.081203T1600Z-081204T0000Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
820 AM CST WED DEC 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS FOR CAMERON...WILLACY AND HIDALGO COUNTIES.
SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL
HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE HIGHEST
WINDS IN HIDALGO COUNTY WILL BE EAST OF A NORTH SOUTH LINE
PARALLELING U.S. HIGHWAY 281.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

65
000 
WWUS74 KBRO 032107
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
307 PM CST WED DEC 3 2008

...STRONG WINDS BEGINNING TO DIMINISH...

.THE PRESSURE GRADIENT IS WEAKENING AS A COLD FRONT BEARS DOWN ON
SOUTH TEXAS. SUSTAINED WINDS HAVE DIMINISH WEST HIGHWAY 77 AS THE
LOW LEVEL JET SHIFTS EAST AS AN UPPER LOW PRESSURE TROUGH ALSO
TRACKS EAST. SOME WIND GUSTS NEARING 40 MPH ARE STILL POSSIBLE
UNTIL SUNSET SO WILL MAINTAIN THE WIND ADVISORY FOR THE COASTAL
COUNTIES UNTIL 6 PM. 


TXZ250-253-032215-
/O.CAN.KBRO.WI.Y.0023.000000T0000Z-081204T0000Z/
BROOKS-HIDALGO-
INCLUDING THE CITIES OF...FALFURRIAS...MCALLEN...EDINBURG...
PHARR...MISSION...WESLACO
307 PM CST WED DEC 3 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

SOUTH WINDS DIMINISHING TO 15 TO 25 MPH WITH A FEW GUSTS TO 30 MPH
FOR THE REST OF THE AFTERNOON. 

$$

TXZ251-254>257-040000-
/O.CON.KBRO.WI.Y.0023.000000T0000Z-081204T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
307 PM CST WED DEC 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS OF 25 TO 33 MPH WITH GUSTS TO NEAR 40 FOR THE
REMAINDER OF THE AFTERNOON ARE ANTICIPATED. WINDS TO DECREASE
RAPIDLY AFTER SUNSET. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$


GB
000 
WWUS74 KBRO 040007
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
607 PM CST WED DEC 3 2008

...WINDS HAVE DIMINISHED...

.WINDS HAVE DECREASED WITH SETTING OF THE SUN AND COOLING SETTING
IN. WIND ADVISORY HAS BEEN CANCELLED.

TXZ251-254>257-040115-
/O.EXP.KBRO.WI.Y.0023.000000T0000Z-081204T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
607 PM CST WED DEC 3 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 10 TO 15 MPH WILL PERSIST THIS EVENING DIMINISHING
TO LESS THAN 10 MPH OR LESS AROUND MIDNIGHT. A COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION BETWEEN 3 AND 6 AM SHIFTING
WINDS TO NORTH AND INCREASING 10 TO 20 MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 2, 7:36 PM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Dec 2, 7:36 PM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
736 PM CST TUE DEC 2 2008

.DISCUSSION...WEAK COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS
LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING...WITH ANOTHER WEAK
COLD FRONT SUGGESTED BY GFS TO ARRIVE NEXT TUESDAY...AND TRANQUIL
CONDITIONS IN BETWEEN. REAL STORY THROUGH THE NEXT SEVEN DAYS WILL
BE STRONG SOUTHERLY WINDS TOMORROW...DEVELOPING IN THE MORNING
HOURS AND PERSISTING THROUGH THE AFTERNOON. WIND ADVISORY A VERY
REAL POSSIBILITY FOR WEDNESDAY...WITH MAV GUIDANCE INDICATING 25
TO 35 MPH FROM THE SOUTH WITH HIGHER GUSTS. THINK WIND ADVISORY
WOULD ENCOMPASS THE FIVE EASTERN COUNTIES OF THE BRO CWFA...BUT
WILL DEFER ISSUANCE OF PRODUCT...IF DEEMED NECESSARY...TO SHIFT
ARRIVING TONIGHT.
&&

.MARINE...SOUTH WINDS HAVE INCREASED TO 20 TO 25 KNOTS OVER THE
LAGUNA MADRE. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE LAGUNA
MADRE THROUGH 7 PM CST TONIGHT. THE COMBINATION OF DEEPENING SURFACE
LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTING WITH STRONG
SURFACE HIGH PRESSURE OVER THE GULF WILL INDUCE STRONG SOUTHERLY
WINDS OVER THE MARINE AREAS BY DAYBREAK WEDNESDAY AND LASTING
THROUGH THE DAY. SMALL CRAFT ADVISORIES WILL BE POSTED BY LATER
TONIGHT FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS WEDNESDAY. A COLD
FRONT WILL MOVE THROUGH THE COASTAL WATERS OF DEEP SOUTH TEXAS ON
THURSDAY MORNING SHIFTING WINDS NORTH AT 20 TO 25 KNOTS AND KEEPING
FLAGS RAISED FOR MUCH OF THURSDAY.
&&

.AVIATION...FM030900 17009KT P6SM SCT012 SCT250 WS015/18050KT AS
LLVL JET DEVELOPS DURING THE NIGHT WITH SFC WNDS DECREASING
MOMENTARILY...THEN INCREASING TO 17025G35KTS BY NOON. WIND SPEEDS
AND EARLY MRNG WND SHEAR ARE THE MAIN AVN WX CONCERNS WEDNESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  62  80  58  72 /   0   0  10   0
BROWNSVILLE          59  82  57  72 /   0   0  10   0
HARLINGEN            58  83  56  72 /   0   0   0   0
MCALLEN              58  83  56  72 /   0   0   0   0
RIO GRANDE CITY      57  83  55  71 /   0   0   0   0
SOUTH PADRE ISLAND   64  79  61  71 /   0   0  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 9 PM CST WEDNESDAY FOR GMZ130-132-135-
150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION...PHILO-58
HMT/MESO...MARTINEZ
Hazardous weather outlook, Dec 2, 5:00 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CST TUE DEC 2 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-031200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 PM CST TUE DEC 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REMAINDER OF TONIGHT.

SOUTH WINDS HAVE INCREASED TO 20 TO 25 KNOTS OVER MOST OF THE MARINE
AREAS OF DEEP SOUTH TEXAS...OR ARE LIKELY TO INCREASE DURING THE
EARLY MORNING HOURS ON WEDNESDAY. A SMALL CRAFT ADVISORY HAS BEEN
POSTED FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS THROUGH 9 PM CST
WEDNESDAY EVENING. THE COMBINATION OF DEEPENING SURFACE LOW
PRESSURE OVER THE TEXAS PANHANDLE INTERACTING WITH STRONG SURFACE
HIGH PRESSURE OVER THE GULF WILL INDUCE STRONG SOUTHERLY WINDS OVER
THE MARINE AREAS NOW THROUGH WEDNESDAY EVENING. A HIGH RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA IS
LIKELY THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY IS LIKELY FOR COASTAL PORTIONS OF DEEP SOUTH TEXAS
WEDNESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL MARINE AREAS
OF DEEP SOUTH TEXAS THROUGH 9 PM CST WEDNESDAY.  A COLD FRONT WILL
MOVE THROUGH THE COASTAL WATERS OF DEEP SOUTH TEXAS ON THURSDAY
MORNING SHIFTING WINDS NORTH AT 20 TO 25 KNOTS AND KEEPING FLAGS
RAISED FOR MUCH OF THURSDAY. THERE IS A MODERATE RISK FOR RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 11:39 PM CSTSmall Craft Advisory for WindsBRO11 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.